Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

October 1, 2021Bee County, Texas

NWS Corpus Christi, TX issued this special weather statement at Oct 1, 2021, 2:21 AM CDT for Bee County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2021, 2:21 AM CDT (07:21 UTC)
Expired
Oct 1, 2021, 2:45 AM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX
Hail
0.00 in
Wind
30

County Bee County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1197 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWUS84 KCRP 010721
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
221 AM CDT Fri Oct 1 2021
 
TXZ232-233-010745-
Bee TX-Goliad TX-
221 AM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southwestern Goliad
and central Bee Counties through 245 AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Berclair, or 10 miles east of Beeville, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Beeville, Berclair, Tulsita, Normanna, Pettus, Tuleta, Charco and
Blanconia.

This includes the following highways...
 US Highway 181 between mile markers 572 and 598.
 US Highway 59 between mile markers 670 and 696.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2879 9745 2839 9741 2831 9770 2866 9792
      2868 9784 2867 9782 2868 9779 2867 9778
      2872 9771
TIME...MOT...LOC 0721Z 166DEG 15KT 2845 9759 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

TC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Oct 1, 12:11 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 1, 12:11 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1211 AM CDT Fri Oct 1 2021

.AVIATION /06Z TAFs/...

A mixture of VFR and MVFR ceilings are currently in place across
the region. Ceilings will generally hover around the VFR/MVFR
thresholds through the night. Showers and storms are expected to
develop along the coast over the next couple of hours and
gradually spread inland through the morning hours and persist
through the afternoon as coverage expands across the Coastal
Plains and Victoria Crossroads. MVFR/IFR ceilings/visibilities
and gusty winds are possible with any passing convection through
the period. For COT and LRD, convection will approach the
terminals around sunrise or shortly after and persist through the
day. Convection will begin to wane during the evening hours with a
few lingering showers possible across the region.

&&

PREV DISCUSSION... /Issued 430 PM CDT Thu Sep 30 2021/

SHORT TERM (Tonight through Friday Night)...

After an active day today across Coastal Plains and Victoria
Crossroads, convection is expected to begin subsiding after sunset
with the loss of daytime heating. A similar setup is expected to
take place tomorrow as the upper level low slowly moves eastward
across the Desert Southwest. Upper level support will be more
favorable for tomorrow as compared to today as a ~50 kt 300 mb jet
enters the region as well as several shortwaves in the 500 mb level.
A couple of convection allowing models are showing an MCS developing
overnight across the Hill Country and moving into South Texas
tomorrow morning, however, models are currently in disagreement with
exactly how far south the MCS will go. With better upper level
support tomorrow, numerous showers will be likely with the
possibility of heavy rainfall. Forecast soundings continue showing
PWATs up to 2.26", with a tall skinny CAPE, a highly saturated
profile and a warm cloud depth layer exceeding 10k feet which would
support high rainfall rates and the possibility of isolated flash
flooding or urban and small stream flooding. Despite guidance
continuing to show QPF less than 1.5" across the western counties,
the 12z HREF continues to show the possibility of 3 to 5" across the
Northern Brush Country where WPC current has a Slight Risk of
Excessive Rainfall for Friday and Friday night.

With the added cloud cover and precipitation expected tomorrow,
temperatures are expected to be a few degrees cooler than today
with highs ranging from the mid to upper 80s. Lows tonight and
tomorrow night will remain mild with temperatures ranging from the
lower to upper 70s.

LONG TERM (Saturday through Thursday)...

Scattered to numerous showers and thunderstorms continue through the
weekend. A weak cold front is expected to push through S TX Monday
bringing drier conditions to the area.

Abundant moisture with PWATs around 2 inches will remain across S TX
Saturday and Sunday. This moisture will combine with a couple of
short waves that are progged to track southeast around the southern
periphery of a long wave trough and northern periphery of an upper
level ridge. In addition, models prog weak to moderate instability
and a weak surface trough along the coast. The combination of these
features may lead to locally heavy rainfall with ponding of low
lying areas and increasing creeks and rivers.

A weak cold front is progged to move through S TX Monday morning
with drier air filtering into the area from the north as a ridge
builds across the region. This will end rain chances from north to
south through the day Monday. Not much in the way of CAA behind
this front, but much drier airmass will lead to warm seasonal
daytime temps and cooler nights Tuesday through Thursday.

MARINE...

Weak to moderate onshore flow will is expected to continue through
tomorrow night. Scattered to numerous showers and thunderstorms are
expected to continue tonight through tomorrow morning, with the
potential of gusty winds and brief waterspouts tomorrow. Scattered
to numerous showers and thunderstorms are expected daily through
the weekend. A weak onshore flow can be expected Saturday, then
becoming northeasterly early Sunday as a trough develops along the
coast. Weak onshore flow resumes Sunday afternoon. A weak cold
front with much drier air will push south on Monday resulting in a
weak to moderate northerly flow and diminishing rain chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  87  73  88  71  /  40  50  30  60  20
Victoria          72  86  71  88  69  /  40  60  30  50  20
Laredo            75  90  74  89  72  /  70  50  50  60  30
Alice             73  89  70  89  69  /  50  50  20  60  20
Rockport          76  87  74  88  73  /  60  60  40  50  20
Cotulla           74  88  73  89  71  /  70  60  40  50  20
Kingsville        74  89  71  89  70  /  40  50  20  50  20
Navy Corpus       78  86  77  86  76  /  50  60  40  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TC/95...AVIATION
Hazardous weather outlook, Sep 30, 4:15 AM CDT, 22 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
415 AM CDT Thu Sep 30 2021

TXZ229>234-239>247-342>347-442-443-447-010915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
415 AM CDT Thu Sep 30 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. Gusty
winds, small hail and locally heavy rainfall are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are forecast through the
weekend. Heavy rain at times may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-010915-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
415 AM CDT Thu Sep 30 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected today. Gusty
winds, small hail and locally heavy rainfall are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are forecast through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/MCZ

In the hours before

Special weather statement, Oct 1, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
221 AM CDT Fri Oct 1 2021

TXZ232-233-010745-
Bee TX-Goliad TX-
221 AM CDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of southwestern Goliad
and central Bee Counties through 245 AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
Berclair, or 10 miles east of Beeville, moving north at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beeville, Berclair, Tulsita, Normanna, Pettus, Tuleta, Charco and
Blanconia.

This includes the following highways...
 US Highway 181 between mile markers 572 and 598.
 US Highway 59 between mile markers 670 and 696.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2879 9745 2839 9741 2831 9770 2866 9792
      2868 9784 2867 9782 2868 9779 2867 9778
      2872 9771
TIME...MOT...LOC 0721Z 166DEG 15KT 2845 9759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:09 PM CDTRiver Flood WarningCRPNueces62 hr
Sep 30, 7:20 PM CDTSpecial Weather StatementCRPWebb25 min
Oct 1, 2:26 AM CDTSpecial Weather StatementCRPNueces34 min
Oct 1, 3:07 AM CDTFlood WatchCRPJim Wells, Kleberg, Nueces, San Patricio6 min
Oct 1, 3:17 AM CDTFlash Flood WatchCRPJim Wells, Kleberg, Nueces, San Patricio36 hr
Oct 1, 3:27 AM CDTSpecial Weather StatementCRPRefugio33 min
Oct 1, 4:07 AM CDTSpecial Marine WarningCRP38 min
Oct 1, 4:17 AM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio118 min
Oct 1, 4:27 AM CDTSpecial Weather StatementCRPAransas, Refugio33 min
Oct 1, 4:41 AM CDTSpecial Weather StatementCRPSan Patricio34 min
Oct 1, 4:56 AM CDTSpecial Marine WarningCRP12 min
Oct 1, 5:26 AM CDTSpecial Weather StatementCRPNueces, San Patricio49 min
Oct 1, 5:31 AM CDTSpecial Marine WarningCRP59 min
Oct 1, 5:32 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio4 hr
Oct 1, 6:06 AM CDTSpecial Marine WarningCRP24 min
Oct 1, 6:21 AM CDTSpecial Weather StatementCRPNueces, San Patricio39 min
Oct 1, 6:26 AM CDTSpecial Marine WarningCRP34 min
Oct 1, 6:31 AM CDTAreal Flood AdvisoryCRPAransas, Bee, Live Oak, Nueces, Refugio, San Patricio3 hr
Oct 1, 6:42 AM CDTSpecial Marine WarningCRP33 min
Oct 1, 6:48 AM CDTFlash Flood WarningCRPJim Wells, Nueces, San Patricio3 hr
Oct 1, 7:15 AM CDTSpecial Marine WarningCRP30 min
Oct 1, 8:44 AM CDTRiver Flood WarningCRPJim Wells, Nueces, San Patricio13 hr
Oct 1, 8:49 AM CDTRiver Flood WarningCRPNueces, San Patricio12 hr
Oct 1, 8:59 AM CDTSpecial Marine WarningCRP46 min
Oct 1, 9:21 AM CDTAreal Flood AdvisoryCRPAransas, Kleberg, Nueces, San Patricio5 hr
Oct 1, 9:46 AM CDTFlash Flood WarningCRPBee, Jim Wells, Live Oak, San Patricio98 min
Oct 1, 10:24 AM CDTSpecial Marine WarningCRP51 min
Oct 1, 10:38 AM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.